| Model Number |
223.581 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Bone Fracture(s) (1870); Impaired Healing (2378)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2018, a patient underwent hip surgery due to a non-union.An x-ray analysis revealed a broken unknown trochanteric fixation nail advanced (tfna) nail and a broken locking compression plate.Surgical outcome and patient status are unknown.Concomitant device reported: unknown helical blade (part unknown, lot unknown, quantity unknown); unknown locking screw (part unknown, lot unknown, quantity unknown).This report is for one (1) 3.5mm lcp plate 8 holes 111mm.This is report 1 of 2 for (b)(4).
Event or Problem Description
Further it was reported that a patient underwent hip surgery due to a non-union on (b)(6) 2018 and both implants were removed.
Additional Manufacturer Narrative
Therapy date is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional device product codes: hwc, ktt.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: device was not returned.Visual inspection of the provided x-ray images performed at customer quality (cq) confirmed the condition of post-operative plate breakage, which agrees with the reported complaint condition.It appears that a transverse break occurred in the middle of the plate (in between holes 4 & 5 of this 8-hole plate).Dhr review: a review of the device history records was unable to be performed since the lot number was unknown.Therefore, the exact age of the complaint device was not able to be determined.Document/specification review: tabulated design drawing for the family of 3.5mm lc-lcp straight plates was reviewed during this investigation.The design specifies the reported plate (223.581) to be manufactured from 316l stainless steel.The same plate is also available in commercially pure titanium (ticp) material as part# 423.581.No product design issues or discrepancies were observed.Dimensional inspection: a dimensional inspection of features relevant to this complaint could not be obtained at cq because the complaint device was not returned.Material analysis: the design specifies the reported plate (223.581) to be manufactured from 316l stainless steel material.A review of the device history records including material properties was unable to be performed since the lot number was unknown.Further material analysis was unable to be performed because the complaint device was not returned.Conclusion: a definitive root cause for the plate breaking postoperatively could not be determined based on the provided information.It is observed that there is also a post operatively cracked intramedullary nail in the same region as seen in the x-ray, and therefore it is possible that a blunt force impact has contributed to the plate breaking.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation and the complaint condition is adequately covered by the risk assessment.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Complainant part is not returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.